My daughter given a medication for her pre-eclampsia but it didn't help the matter. so the doctor decided to induce labor and kept her on that medicine so during delivery she would not have a seizure. After delivery she was kept on that medicine(12/16~12/20) and was told that she couldn't breast feed her boy because this particular medicine. Friday evening the 20th the IV was taken off and she was handed her son to be breast fed. I told the doctor," I thought she couldn't breast feed because of the medicine you guys just took her off", they told me he'll be all right. The very next day between 12 and 1 p.m., he had his first episode. He was rushed to the nursery, they worked on him and couldn't figure it out. By early sunday morning he was being brought to my daughter's room, I could hear him crying It was 5 a.m. The nurse came in the room before she reached me, she turned and put him back on the cart and she went back to the nursery. Shortly later he was admitted to the P.I.C.U., where he stayed till he was released on the 26th of december, but not until they took more tests that was sent to the mainland and we had to wait for 3 days for results. He had 3 spinal taps at 5 weeks old, he had an CT scan, He had ad EEG, he even had an MRI, nothing.
He started on phenobarbital. After awhile it wasn't enough. Another med was added, w/in a month the second med was dropped. Dilantin was added. After awhile the doctor tried to wean him off the dilantin, which he was on for over a year and tried to wean him in a week. He was brought down to 1 tablet and he had a really big seizure. Now they realize he can't be off Dilantin. Later the phenobarbital was dropped and topomax was added. Artane was also added later because of the side effects from the Dilantin, according to his neurologist. Now after all this time the Artane is not working because he is throwing himself going through uncontrollable movements. Even the Diastat that he uses when he has a seizure (to use after 5 min) doesn't take effect till a good 25~30 min later, cause his seizure lasts a good 45 minutes. When he picks up weight the meds are not enough, but if he dossen't get his meds it like he's having a withdrawl. And I also believe that the Keppre keeps the Dilantin from draining and holds some back, so when we continue to give hin his meds the Dilantin keeps building up and he becomes very floopy. The norm for Dilantin is about 10~11, but for my grandson his has to be 22~25.
he takes 3tabs, 50 mg dilantin, 5 cap, 25 mg,6 ml each of Keppra and Artane. All these meds are given twice a day, morning and evening,
I honestly believe that the high blood pressure medicine that my daughter was given before, during and after is the initial cause and some of his meds are also contributing to the cause, Like Artane, that is for Parkinsonism, which he was never tested for. Because till today they still don't know why.
This all started when he was 4 days old, he 6 today and will be 7 this comming december. I feel sorry for my grandson.
His beginning was small twitches of the wrist, today his whole body is into it, and he can't sleep alone because he makes no sound when he has a seizure. He's never had a seizure in his sleep, he always got up. His seizure has changed big time from his beginnings right up to today. --Mahalo Nui Loa, Sarah